Alert archive / South Carolina / River Flood Warnings in 2016

River Flood Warning 7, NWS Columbia, SC

February 25, 2016Calhoun County, Lexington County, Richland County, South Carolina

NWS Columbia, SC issued this river flood warning at Feb 25, 2016, 3:33 AM EST for Calhoun County, Lexington County, Richland County, South Carolina. It took effect at Feb 25, 2016, 10:00 AM EST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 3:33 AM EST (08:33 UTC)
In effect from
Feb 25, 2016, 10:00 AM EST
Expired
Feb 29, 2016, 2:11 AM EST
In force
4 days
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, SC, Lexington County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 13 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Congaree River at Carolina Eastman (CEAS1).

Action stage
114 ft
Minor stage
115 ft
Moderate stage
119 ft
Major stage
126 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

725 
WGUS42 KCAE 250833
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
333 AM EST THU FEB 25 2016

...The National Weather Service in Columbia has issued a flood 
warning for the following rivers in South Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington 
  and Richland Counties 
  
.Recent heavy rains across the Upstate and Midlands continues moving 
into area rivers. The runoff combined with releases from reservoirs 
will result in the Congaree River at Carolina Eastman exceeding 
flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-260833-
/O.NEW.KCAE.FL.W.0007.160225T1500Z-160229T0711Z/
/CEAS1.1.ER.160225T1500Z.160227T0000Z.160228T0711Z.NO/
333 AM EST THU FEB 25 2016

The National Weather Service in Columbia has issued a 

* Flood Warning for 
  The Congaree River At Carolina Eastman
* from this morning to late Sunday night...Or until the warning is 
  cancelled.
* At  3 AM Thursday the stage was 114.5 feet.
* Flood stage is 115.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late this morning
 And crest around 116.2 feet tomorrow evening. The river will fall 
below flood stage Sunday February 28.
* At 115.0 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
6 follow-up statements
444 
WGUS82 KCAE 251641
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1141 AM EST THU FEB 25 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
.River levels on the Congaree and Pee Dee Rivers will rise to near
flood stage and may exceed flood stage depending on hydroelectric releases.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-261641-
/O.EXT.KCAE.FL.W.0007.000000T0000Z-160229T0800Z/
/CEAS1.1.ER.160226T0935Z.160227T0000Z.160228T0800Z.NO/
1141 AM EST THU FEB 25 2016

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until late Sunday night...Or until the warning is cancelled.
* At  7 AM Thursday the stage was 114.3 feet.
* Flood stage is 115.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early tomorrow 
morning and 
 Crest around 116.6 feet tomorrow evening. 
 The river will fall below flood stage by early Sunday morning.
* At 115.0 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-261640-
/O.CON.KCAE.FL.W.0008.160226T0130Z-160227T1812Z/
/CHES1.1.ER.160226T0130Z.160226T1200Z.160226T1812Z.NO/
1141 AM EST THU FEB 25 2016

The Flood Warning continues for
  The Pee Dee River At Cheraw.
* from this evening to Saturday afternoon...Or until the warning is 
  cancelled.
* At 10 AM Thursday the stage was 25.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage this evening and 
 Crest around 31.7 feet tomorrow morning. 
 The river will fall below flood stage by early tomorrow afternoon.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$
295 
WGUS82 KCAE 260207
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
907 PM EST THU FEB 25 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties
  
  
.Runoff from rainfall during the week together with elevated stream flows 
was producing high stage levels in portions of the Congaree and Pee Dee 
River Basins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-270207-
/O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T1929Z/
/CEAS1.1.ER.160225T2303Z.160226T0600Z.160227T1929Z.NO/
907 PM EST THU FEB 25 2016

The Flood Warning is extended for
  The Congaree River At Carolina Eastman.
* until late Saturday afternoon...or until the warning is cancelled.
* At  7 PM Thursday the stage was 115.7 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 116.5 feet 
  before daybreak Friday morning. The river will then fall below flood stage 
  by early Saturday afternoon.
* At 115.0 feet...Flooding occurs in low-lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-270207-
/O.EXT.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/
/CHES1.1.ER.160226T1912Z.160227T0000Z.160227T0800Z.NO/
907 PM EST THU FEB 25 2016

The Flood Warning is extended for
  The Pee Dee River At Cheraw.
* until late Saturday morning...or until the warning is cancelled.
* At  7 PM Thursday the stage was 27.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early Friday 
  afternoon and crest around 30.4 feet Friday evening. 
  The river will then fall below flood stage by early Saturday morning.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$
ACM
937 
WGUS82 KCAE 260925
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
425 AM EST FRI FEB 26 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
.Runoff from rainfall earlier this the week combined with reservoir 
operations continue producing minor flooding along portions of the 
Congaree and Pee Dee River Basins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-270925-
/O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T2024Z/
/CEAS1.1.ER.160225T2303Z.160226T1800Z.160227T2024Z.NO/
425 AM EST FRI FEB 26 2016

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until Sunday afternoon...Or until the warning is cancelled.
* At  1 AM Friday the stage was 115.4 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 117.1 feet by 
  early this afternoon. The river will fall below flood stage by 
  tomorrow afternoon.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-270925-
/O.CON.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/
/CHES1.1.ER.160226T1912Z.160227T0000Z.160227T0800Z.NO/
425 AM EST FRI FEB 26 2016

The Flood Warning continues for
  The Pee Dee River At Cheraw.
* until late Saturday night...Or until the warning is cancelled.
* At  3 AM Friday the stage was 27.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early this 
afternoon and 
 Crest around 30.4 feet this evening. 
 The river will fall below flood stage by early tomorrow morning.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$
054 
WGUS82 KCAE 261504
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1004 AM EST FRI FEB 26 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
.Runoff from rainfall earlier this the week combined with reservoir 
operations continue producing minor flooding along portions of the 
Congaree River Basins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-271504-
/O.EXT.KCAE.FL.W.0007.000000T0000Z-160229T0300Z/
/CEAS1.1.ER.160225T2303Z.160227T0000Z.160228T0300Z.NO/
1004 AM EST FRI FEB 26 2016

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until Sunday evening...Or until the warning is cancelled.
* At  7 AM Friday the stage was 116.4 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 118.0 feet by 
  this evening. The river will fall below flood stage by tomorrow 
  night.
* At 119.0 feet...Extensive flooding occurs in the Congaree National 
  Park. Some area farmland is flooded. Minor flooding occurs at the 
  Carolina Eastman Facility.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
766 
WGUS82 KCAE 270254
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
954 PM EST FRI FEB 26 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
.Runoff from rainfall earlier this the week combined with reservoir 
operations continues to produce minor flooding along portions of the 
Congaree River. The river level is falling and this trend will 
continue. The Congaree River at Carolina Eastman will fall below 
flood stage by tomorrow afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-280254-
/O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T1800Z/
/CEAS1.1.ER.160225T2303Z.160226T2132Z.160227T1800Z.NO/
954 PM EST FRI FEB 26 2016

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until Sunday afternoon...Or until the warning is cancelled.
* At  9 PM Friday the stage was 115.9 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* forecast...The river will reach 116.0 feet by after midnight 
  tomorrow and fall below flood stage early tomorrow afternoon. 
* At 115.0 feet...Flooding occurs in low lying areas of the 
  Carolina Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$
554 
WGUS82 KCAE 271001
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
501 AM EST SAT FEB 27 2016

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington 
  and Richland Counties 
  
SCC017-063-079-271031-
/O.CAN.KCAE.FL.W.0007.000000T0000Z-160228T1800Z/
/CEAS1.1.ER.160225T2303Z.160226T2132Z.160227T0547Z.NO/
501 AM EST SAT FEB 27 2016

The Flood Warning is cancelled for
  The Congaree River At Carolina Eastman.
* At  4 AM Saturday the stage was 113.8 feet.
* Flood stage is 115.0 feet.
* The river fell below flood stage this morning.
* Forecast...The river will continue to fall to 113.2 feet by 
  tomorrow morning.

$$

This will be the last statement for this high water event.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Feb 25, 12:32 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 25, 12:32 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1232 AM EST THU FEB 25 2016

.SYNOPSIS...
COOLER AND DRIER AIR WILL PUSH INTO THE AREA OVERNIGHT. STRONG
AND GUSTY WINDS WILL BE ACROSS THE AREA THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT HAS SWEPT THROUGH THE REGION AND CONTINUES TO PUSH
EASTWARD ACROSS EASTERN NORTH CAROLINA LATE THIS EVENING AS COOL
AND DRY HIGH PRESSURE RUSHES INTO THE AREA IN ITS WAKE. WATER
VAPOR IMAGERY SHOWING SHORTWAVE ENERGY ROUNDING THE BASE OF THE
UPPER TROUGH AND FORECAST TO CROSS THE AREA LATE TONIGHT BUT
LITTLE AVAILABLE MOISTURE WILL PREVENT SHOWERS LATER TONIGHT.
CURRENT RADAR SHOWING AN ISOLATED SHOWER MOVING THROUGH THE
WESTERN MIDLANDS AT THIS TIME BUT IT IS EXPECTED TO DIMINISH AS
IT MOVES NORTHEASTWARD. WIND ADVISORY CONTINUES THIS EVENING WITH
A GUST TO 46 MPH JUST LAST HOUR AT CUB AND IN THE 40S AT OTHER
LOCATIONS. THE WIND ADVISORY COULD BE CANCELLED LATE TONIGHT AND
REPLACED WITH A LAKE WIND ADVISORY AS THE STRONGER WINDS ALOFT
LIFT AWAY FROM THE REGION WITH THE NORTHWARD MOVING UPPER SYSTEM.

COLD ADVECTION CONTINUES OVERNIGHT AND TEMPS WILL STEADILY FALL
INTO THE UPPER 30S TO LOWER 40S BY DAWN THURSDAY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
HIGH PRESSURE WILL BE BUILDING INTO THE REGION THURSDAY AND
FRIDAY. STILL BREEZY THURSDAY WITH A TIGHT SURFACE PRESSURE
GRADIENT BUT WINDS SHOULD BE DIMINISHING BY LATE IN THE AFTERNOON
AND INTO FRIDAY. TEMPERATURES COOLER THAN NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGHS CONTINUE IN THE EASTERN CONUS THROUGH THE
PERIOD...WITH SEVERAL SHORT WAVES ROTATING THROUGH THE AREA.
HOWEVER MOISTURE REMAINS LIMITED THROUGH THE PERIOD. EXPECT A
SERIES OF DRY FRONTS TO MOVE THROUGH THE SOUTHEAST IN NORTHWEST
FLOW ALOFT. MODERATING TEMPERATURES BY EARLY NEXT WEEK...BUT
PATTERN LOOKS MAINLY DRY.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR THROUGHOUT THE PERIOD BUT STRONG AND GUSTY WINDS WILL
CONTINUE BUT SLOWLY DECREASE AS SURFACE PRESSURE GRADIENT RELAXES
IN THE AFTERNOON.

COLD AIR ADVECTION ACROSS THE REGION. STRATO-CUMULUS STREAMING
EAST FROM NORTH GEORGIA...EXPECT SCATTERED TO BROKEN DECK THROUGH
THE PERIOD BUT VFR. WINDS WILL BE WEST AROUND 20 KNOTS WITH GUSTS
TO AROUND 30 KNOTS...SLOWLY DIMINISHING DURING THE DAY.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR GAZ040-063>065-
     077.
SC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR SCZ015-016-018-
     020>022-025>031-035>038-041.

&&
Hazardous weather outlook, Feb 24, 5:50 PM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
550 PM EST WED FEB 24 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-252300-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
550 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:55 AM ESTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more18 hr
Feb 25, 9:29 AM ESTRiver Flood AdvisoryCAELexington, Richland48 hr
Feb 25, 9:35 AM ESTRiver Flood WarningCAEChesterfield, Marlboro52 hr

Nearby

River Flood Warnings in South Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.